# SDR LX52005F00000

- Difficulty date: December 9, 2004
- Submitted: February 11, 2005
- Operation: Air carrier
- Aircraft: N831LL
- Make and model: Cessna 182Q
- Aircraft serial: 18266533
- Engine: Cont O470*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part serial: 90354
- Condition: Cracked
- Location: Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

ON NORMAL APPROACH TO THE AIRPORT A DISTINCT TICKING SOUND WAS OBSERVED FROM THE ENGINE AREA.  THE PILOT REPORTED THAT THE ENGINE HAD GOOD OIL PRESSURE AND POWER AND CONTINUED TO MAKE A NORMAL LANDING AND SHUTDOWN WITHOUT INCIDENT.  MAINTENANCE WAS CONTACTED.  UPON ARRIVAL THE MECHANIC FOUND A SMALL HOLE IN THE AREA OR THE NR2 EXHAUST VALVE.  A REPLACEMENT OVERHAULED CYLINDER WAS INSTALLED, AN EXTENSIVE GROUND RUN AND CHECK FLIGHT WERE PERFORMED.  AFTER REMOVAL, VIEW FROM THE INSIDE OF THE CYLINDER, SEVERAL CRACKS WERE NOTED COMING FROM THE EXHAUST VALVE AND EXTENDING OUT TO BOTH SPARK PLUG HOLES.  THE DAMAGED CYL WAS O/H.
